Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 10, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 8, 2005, 4:57 PM CDT for LaMoure County, North Dakota. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2005, 4:57 PM CDT (21:57 UTC)
- Expired
- May 8, 2005, 6:08 PM CDT
- In force
- 71 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County LaMoure County, ND
The radar
The Aberdeen radar (KABR), 112 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 1:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 082157 SVRBIS NDC045-082300- /O.NEW.KBIS.SV.W.0010.050508T2157Z-050508T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 457 PM CDT SUN MAY 8 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 600 PM CDT * AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR KULM...OR ABOUT 40 MILES SOUTH OF JAMESTOWN...AND MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JUD AROUND 510 PM CDT EDGELEY AROUND 510 PM CDT ALFRED AROUND 525 PM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4629 9904 4629 9846 4663 9848 4663 9904 $$ TWH
2 follow-up statements
000 WWUS53 KBIS 082230 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 529 PM CDT SUN MAY 8 2005 NDC045-082300- /O.CON.KBIS.SV.W.0010.000000T0000Z-050508T2300Z/ LAMOURE ND- 529 PM CDT SUN MAY 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CDT FOR WESTERN LAMOURE COUNTY... AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR JUD...OR ABOUT 29 MILES SOUTHWEST OF JAMESTOWN...MOVING NORTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ALFRED BY 535 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR SOUTHEAST NORTH DAKOTA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4629 9904 4629 9846 4663 9848 4663 9904 $$ TWH
000 WWUS53 KBIS 082308 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 606 PM CDT SUN MAY 8 2005 NDC045-082316- /O.EXP.KBIS.SV.W.0010.000000T0000Z-050508T2300Z/ LAMOURE ND- 606 PM CDT SUN MAY 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LAMOURE COUNTY EXPIRED AT 600 PM CDT... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT IN WESTERN LAMOURE COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR SOUTHEAST NORTH DAKOTA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4629 9904 4629 9846 4663 9848 4663 9904 $$ TWH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:05 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 8, 2:05 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 205 PM CDT SUN MAY 8 2005 .SHORT TERM... VERY DYNAMIC PATTERN WITH AN UPPER LOW CONTINUING ITS TREK ACROSS THE NORTHERN PLAINS TONIGHT AND MONDAY. NAM QPF IMPRESSIVE IN OUR EASTERN ZONES...WILL MATCH FGFS FLASH FLOOD WATCH ALONG THE SOUTHERN TWO THIRDS OF OUR COMMON BORDER. BY TUESDAY... THE NEXT UPPER LOW IN A SERIES...APPROACHES THE MOUNTAIN WEST AND THE ACTION ONCE AGAIN PICKS UP AND SPREADS ACROSS OUR STATE TUESDAY NIGHT INTO THURSDAY. .LONG TERM...THURSDAY THROUGH SUNDAY NIGHT. THE UPPER LOW IN THE LEE OF THE ROCKIES/CENTRAL PLAINS ON THURSDAY MOVES EAST SLOWLY AND MERGES WITH A LONGWAVE TROUGH EXTENDING SOUTHWARD FROM CANADA ON FRIDAY. THIS SYSTEM PICKS UP SPEED AND MOVES EAST OF THE REGION BY SATURDAY. HAVE KEPT CHANCE OF SHOWERS IN THE FORECAST ON THURSDAY AND FRIDAY...AND KEPT SATURDAY AND SUNDAY DRY. HIGHS IN THE 50S THURSDAY AND FRIDAY...AND IN THE 60S SATURDAY AND SUNDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THIS EVENING THROUGH MONDAY FOR EASTERN PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. && RSL/JV
Hazardous weather outlook, May 8, 5:43 AM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 543 AM CDT SUN MAY 8 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091042- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 543 AM CDT SUN MAY 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP EAST OF A LINE FROM BISMARCK TO MINOT THIS AFTERNOON...WITH SEVERE THUNDERSTORMS POSSIBLE IN THE JAMESTOWN TO ELLENDALE AREA. HEAVY RAIN COULD OCCUR WITH SOME OF THE THUNDERSTORMS. AREAS OF MODERATE RAIN CAN BE EXPECTED IN WESTERN NORTH DAKOTA TODAY AS PRECIPITATION WRAPS AROUND A LOW PRESSURE SYSTEM CENTERED IN THE WESTERN DAKOTAS. RAINFALL AMOUNTS COULD BE ENOUGH TO CAUSE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:11 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, McIntosh | 65 min |
| May 7, 8:27 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 64 min |
| May 7, 9:54 PM CDT | Flash Flood Warning | BIS | McLean, Oliver | 15 hr |
| May 8, 3:20 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 55 min |
| May 8, 3:33 PM CDT | Tornado Warning | BIS | Dickey, McIntosh | 43 min |
| May 8, 4:03 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 27 min |
| May 8, 4:16 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 59 min |
| May 8, 4:32 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 43 min |
| May 8, 5:17 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 59 min |
| May 8, 5:19 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 29 min |
| May 8, 5:57 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 63 min |
| May 8, 6:27 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 63 min |
| May 8, 6:28 PM CDT | Flash Flood Warning | BIS | Morton | 3 hr |
| May 8, 6:50 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 55 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.